Nightmare and Abnormal Dreams: Rare Side Effects of Metformin?
Аннотация
BACKGROUND
Metformin is widely known as an antidiabetic agent which has significant gastrointestinal side effects, but nightmares and abnormal dreams as its adverse reactions are not well reported.
CASE PRESENTATION: Herein we present a case of 56-year-old male patient with no known history of recurrent nightmares and sleep disorder, experiencing nightmare and abnormal dreams directly after consumption of 750 mg extended release metformin. He reported his dream as an unpleasant experience which awakened him at night with negative feelings. The nightmare only lasted for a night, but his dreams every night thereafter seemed abnormal. The dreams were vivid and indescribable. The disappearance and occurrence of abnormal dreams ensued soon after the drug was discontinued and rechallenged. The case was assessed using Naranjo Adverse Drug Reaction (ADR) probability scale and resulted as probable causality.
CONCLUSION
Metformin might be the underlying cause of nightmare and abnormal dreams in this patient. More studies are needed to confirm the association and causality of this findings.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.